Oregon, 2006Wildfire in Oregon, August 19 to 31, 2006
August 19 to 31, 2006 · NWS PDT · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 19, 12:45 PM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 19, 12:45 PM PST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
145 PM PDT SAT AUG 19 2006
.SHORT TERM...TONIGHT THROUGH TUESDAY...MAINLY CLEAR SKIES EXPECTED
AGAIN TONIGHT UNDER HIGH PRESSURE...MAYBE SOME THIN CIRRUS AT TIMES
AND AREAS OF SMOKE ALOFT. AIRMASS HAS WARMED TODAY AND WILL SEE LOW
TEMPS UP 1-4 DEGREES FROM PREVIOUS NIGHT. WINDS FAIRLY LIGHT AFTER
SUNSET. UPPER LOW SEEN ON WATER VAPOR APPROACHES CALIFORNIA COAST ON
SUNDAY. CONSENSUS WAS NO THUNDERSTORMS EXPECTED...JUST SOME CUMULUS
BUILDUPS OVER THE MOUNTAINS. HIGH TEMPS MID 90S MANY AREAS. UPPER
LOW MOVES A BIT CLOSER AND INSTABILITY INCREASES FOR A CHANCE OF
THUNDERSTORMS MONDAY. AIRMASS STILL PRETTY DRY AS PER RED FLAG
WARNING BELOW...SO LIMITING FACTOR FOR STORMS WILL BE MOISTURE.
STRONG SURFACE THERMAL TROUGH OVER THE REGION WITH HIGH TEMPS NEAR
100 MANY LOCATIONS. UPPER TROUGH KICKS THROUGH MONDAY NIGHT/TUESDAY.
COULD STILL SEE SOME THUNDERSTORMS EASTERN MOUNTAINS DEPENDING ON
TIMING OF SYSTEM. MARINE PUSH OF COOLER AIR INTO BASIN SHOULD
STABILIZE THIS AREA AND BRING HIGH TEMPS DOWN INTO LOWER 90S ALONG
WITH BREEZY CONDITIONS. 94
.LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT... MODELS STILL
REMAIN IN THE BALLPARK OF EACH OTHER WITH EXTREMELY MINOR
DIFFERENCES THROUGH THE EXTENDED. WEDNESDAY HAS THE GREATEST THREAT
FOR ANY TYPE OF CLOUD COVER AND/OR WEATHER AS THE MODELS INDICATE A
COLD FRONT SPLITTING AS IT APPROACHES THE PACNW COAST. MUCH OF THE
ENERGY SPLITS SOUTH TO CREATE A WEAK LOW THAT CROSSES THE AREA
WEDNESDAY NIGHT. OUTSIDE OF THAT...DRY STABLE FLOW WILL PREVAIL WITH
GFS TIME HEIGHT PROFILES FOR SEVERAL OF THE TAF SITES SHOWING
SUB-FIFTY PERCENT RH BELOW 300MB FOR THE ENTIRE PERIOD. JBONK
&&
.AVIATION...CONDITIONS WILL CONTINUE VFR FOR MOST OF THE NEXT 24
HOURS. THE ONLY EXCEPTION IS TWEB368 KDLS-KRDM-KLKV WHICH MAY SEE
SOME CONVECTIVE ACTIVITY OVER THE SOUTHERN REACHES. IN ADDITION...
ANOTHER FIRE HAS GROWN RAPIDLY JUST SOUTH OF MT JEFFERSON AND IS
CONTRIBUTING TO SMOKE ISSUES FOR THE NORTHERN SEGMENT OF TWEB368 AND
A GOOD PORTION OF NORTH-CENTRAL OREGON. JBONK
&&
.FIRE WEATHER...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR AREAS ACROSS CENTRAL AND EASTERN OREGON AND SOUTHEAST
WASHINGTON FOR HIGH HAINES AND LOW RELATIVE HUMIDITIES SUNDAY AND
MONDAY. THIS INCLUDES FIRE ZONES 630-632-633-634-635-638. THE FIRE
WEATHER WATCH FOR THE COLUMBIA BASIN ZONES (631-675) REMAINS IN
EFFECT FOR MONDAY FOR HIGH HAINES AND LOW RELATIVE HUMIDITIES. THE
AIR MASS WILL DESTABILIZE AS THE NEXT TROUGH APPROACHES THE COAST.
WITH VERY DRY CONDITIONS AT THE SURFACE AND ALOFT...THE POTENTIAL
FOR EXTREME FIRE BEHAVIOR IS DEFINITE. THE DRY AND UNSTABLE
ATMOSPHERE WILL RESULT IN A HAINES OF 6 WHICH IS THE HIGHEST ON THE
HAINES SCALE. ANOTHER FIRE WEATHER CONCERN WILL BE THUNDERSTORMS ON
MONDAY. BELIEVE THE BEST CHANCE FOR HIGH BASED CONVECTION WILL BE
ALONG THE EAST SLOPES OF THE OREGON CASCADES. DUE TO SOME
UNCERTAINTY ON THE AMOUNT OF MID LEVEL MOISTURE ADVECTING INTO
OREGON...WILL HOLD OFF ON ANY WATCHES FOR NOW AND GIVE IT ONE MORE
DAY TO ANALYZE THE SITUATION. SMITH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 59 97 59 99 / 0 0 0 10
ALW 63 98 64 100 / 0 0 0 10
PSC 56 99 57 103 / 0 0 0 10
YKM 55 96 55 97 / 0 0 0 10
HRI 55 98 57 100 / 0 0 0 10
ELN 54 95 54 97 / 0 0 0 10
RDM 49 94 50 93 / 0 10 10 20
LGD 51 93 52 97 / 0 0 0 20
5J0 53 95 54 98 / 0 10 10 20
DLS 59 100 60 98 / 0 0 0 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 11 AM SUNDAY TO 8 PM PDT MONDAY FOR FIRE
ZONES 630-632-633-634-635-638.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR FIRE ZONE 631.
WA...RED FLAG WARNING FROM 11 AM SUNDAY TO 8 PM PDT MONDAY FOR FIRE
ZONE 633.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR FIRE ZONES 631-675.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
94/87/87Hazardous weather outlook, Aug 19, 1:15 PM PST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
215 PM PDT SAT AUG 19 2006
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-201215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
215 PM PDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE WILL DOMINATE THE INTERIOR PACIFIC NORTHWEST FOR DRY
AND STABLE CONDITIONS TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RED FLAG WARNING SUNDAY AND MONDAY
NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
FIRE WEATHER WATCH MONDAY
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE MOUNTAINS
OF OREGON
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
THE AIR MASS WILL BECOME INCREASINGLY UNSTABLE SUNDAY AND MONDAY.
THE COMBINATION OF THE UNSTABLE ATMOSPHERE AND LOW AFTERNOON
RELATIVE HUMIDITIES WILL INCREASE THE POTENTIAL FOR LARGE FIRE
GROWTH AND EXTREME FIRE BEHAVIOR. RED FLAG WARNINGS AND FIRE
WEATHER WATCHES HAVE BEEN ISSUED FOR THE AREAS LISTED ABOVE. PLEASE
REFER TO THE LATEST PDXRFWPDT WWUS86 KPDT FOR DETAILS.
AN UPPER LEVEL TROUGH APPROACHING THE OREGON/CALIFORNIA COAST WILL
TRANSPORT SOME MID LEVEL MOISTURE INTO SOUTHWEST OREGON
SUNDAY AFTERNOON THEN ACROSS CENTRAL OREGON AND SOUTH CENTRAL
WASHINGTON MONDAY. THE MOISTURE WILL COMBINE WITH SURFACE HEATING
FOR A CHANCE OF THUNDERSTORMS MONDAY ALONG THE EAST SLOPES OF THE
OREGON AND SOUTHERN WASHINGTON CASCADES AND A SLIGHT
POSSIBILITY OF THUNDERSTORMS OVER THE EASTERN OREGON MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AND MONDAY FOR FIRE
WEATHER CONCERNS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Wildfire, Ochoco-John Day Highlands
- When
- August 19, 6:00 PM PST to August 31, 11:59 PM PST
- Where
- Ochoco-John Day Highlands forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.381, -120.359 (the zone’s center; the record gives no point)
The Sharps Ridge Fire was started by lightning 15 miles northeast of Long Creek and continued into September.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, August 19, 20064 injured · $32,000 · 61 kt wind · 1 event
- Damaging Wind in Pennsylvania, August 19, 2006$75,000 · 52 kt wind · 1 event
- Damaging Wind in Missouri, August 19, 2006$75,000 · 54 kt wind · 1 event
- Lightning Strike in Kansas, August 19, 2006$30,000 · 1 event
- Heat in Kentucky, August 19, 200622 events
- Damaging Wind in Pennsylvania, August 19, 2006$25,000 · 60 kt wind · 1 event
- Heat in Missouri, August 19, 200611 events
- Heat in Illinois, August 19, 200611 events
- Damaging Winds in Oklahoma, August 19, 2006$7,000 · 61 kt wind · 4 events
- Damaging Winds in West Virginia, August 19, 200650 kt wind · 3 events
- Hail and Damaging Wind in Wyoming, August 19, 20061.75 in hail · 3 events
- Flash Flood in Texas, August 19, 2006$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529133.